Ohio, 2013Hail and Damaging Wind in Ohio, June 23, 2013
June 23, 2013 · NWS CLE · 2 events in 2 counties and zones
Scattered thunderstorms developed during the evening of June 23rd with a warm and unstable airmass over the region. An isolated report of severe weather was received with quarter size hail reported near Marengo in Morrow County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the evening of June 23rd with a warm and unstable airmass over the region. An isolated report of severe weather was received with quarter size hail reported near Marengo in Morrow County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 23, 6:01 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 23, 6:01 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
701 PM EDT SUN JUN 23 2013
.SYNOPSIS...
HIGH PRESSURE ALONG THE EAST COAST WILL CONTINUE TO BRING A
SOUTHERLY FLOW OF WARM AND HUMID AIR TO THE AREA THROUGH MID
WEEK. A WEAK COLD FRONT WILL STALL TO OUR NORTH ACROSS THE CENTRAL
GREAT LAKES TUESDAY. A STRONGER COLD FRONT WILL MOVE THROUGH FROM
THE WEST EARLY FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE UPDATED A LITTLE EARLY TO BEEF UP THE PRECIP MENTION IN THE
WEST. HAVE DECIDED TO GO WITH SCATTERED WORDING AGAIN IN THE WEST
THIS EVENING BASED ON RADAR TRENDS.
ORIGINAL...NO BIG CHANGES FROM EXPECTATIONS AS HIGH PRESSURE REMAINS
ALONG THE EAST COAST PUMPING WARM HUMID AIR INTO THE AREA. SMALL CAP
HAS PREVENTED CONVECTION SO FAR TODAY BUT BUFKIT HINTS AT THE CAP
COMING CLOSE TO BREAKING LATE THIS AFTERNOON FOR AN HOUR OR TWO.
ALSO MOST UNSTABLE AIR IS ACROSS THE WESTERN COUNTIES WHILE ALONG
THE LAKESHORE THERE IS A LAKE BREEZE FRONT. CONCERN IS THAT NWRN
OHIO COULD SEE A FEW STORMS THIS EVENING AS WELL AS THE EAST
LAKESHORE AND INLAND LOCATIONS. CU FIELD FIRST DEVELOPED SOUTHEAST
SO BEST MOISTURE WOULD LIKELY BE THERE. WILL HAVE CHANCE POPS FOR
THE EVENING SOUTHEAST AND SLIGHT CHANCE ELSEWHERE. DOWNBURST
POTENTIAL IS AGAIN THERE WITH ANY TALL CORE GIVEN THETA-E DROP WITH
HEIGHT. LOWS A DEGREE OR TWO ABOVE GUIDANCE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
OVER THE NEXT COUPLE DAYS THE UPPER RIDGE FLATTENS AND BY MID WEEK
AS APPROACHING UPPER TROF WILL BE MOVING THROUGH THE CENTRAL
LAKES. ON BALANCE GIVEN MOISTURE ALREADY IN PLACE BELIEVE MONDAY
THROUGH WEDNESDAY THERE WILL BE INCREASING AMOUNTS OF CLOUDS AS
WELL AS SHOWER/TSTM COVERAGE. MODELS SHOW A WEAK WAVE MOVING INTO
THE AREA FROM THE WEST MONDAY WITH DEEPER MOISTURE. WITH THIS
BROUGHT IN CHANCE POPS FROM THE WEST DURING THE DAY. GIVEN THE
SEASON CUT BACK CLOUDS SOMEWHAT BUT IF A COMPLEX DOES MOVE IN
CLOUDS WILL NEE TO BE BOOSTED. MONDAY NIGHT THE NAM SHOWS ANOTHER
WAVE WITH DEEP MOISTURE MOVING INTO THE REGION BUT THE GFS AND
SREF ARE DRIER. MODELS DIFFERENCES CONTINUE THROUGH THE BALANCE OF
THE SHORT TERM BUT GIVEN TRENDS WILL CONTINUE WITH CHANCE POPS
THROUGH THE PERIOD. TEMPS WELL ABOVE NORMAL
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
PATTERN SHIFT TAKING PLACE FOR THE REMAINDER OF THE WEEK. AS RIDGE
BUILDS ACROSS THE WEST DISTURBANCES ACROSS THE TOP OF THE RIDGE
GRADUALLY CARVE OUT A HIGH AMPLITUDE TROUGH FOR THE EASTERN U.S.
TIMING OF THE SPECIFICS DIFFICULT...BUT BY SATURDAY TROUGH WILL BE
IN PLACE. WILL CONTINUE WITH DECENT PRECIP CHANCES FOR THURSDAY AND
FRIDAY...TAPERING THEM FOR THE WEEKEND. TEMPERATURES TOO WILL SCALE
BACK A FEW DEGREES EACH DAY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
HEAT OF THE DAY CU WILL CONTINUE TO DISSIPATE WITH SUNSET LEAVING
MOSTLY JUST PATCHY MID CLOUDS AND CIRRUS. AN ISOLATED SHRA/TSRA
COULD HOLD ON DURING THE NIGHT SOMEWHERE BUT WILL BE FAR TOO LITTLE
IN NUMBER TO TRY AND GUESS WHERE THEY MAY OCCUR...SO UNLESS
SOMETHING LOOKS IMMINENT AT TAF RELEASE TIME WILL NOT MENTION TSRA
TONIGHT. A LITTLE PATCHY FOG MAY OCCUR AROUND SUNRISE BUT SHOULD BE
MVFR AT WORSE.
MORE CU WILL REDEVELOP WITH DAYTIME HEATING BY MIDDAY MON WITH A FEW
SCT TSRA EXPECTED TO DEVELOP IN THE AFTERNOON.
.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AND EARLY
MORNING BR/HZ MONDAY NIGHT THROUGH THURSDAY NIGHT.
&&
.MARINE...
LAKE ERIE WILL REMAIN ON THE PERIPHERY OF HIGH PRESSURE LOCATED
ALONG THE EAST COAST THROUGH THE FIRST HALF OF THE WEEK. GENERALLY
LIGHT WIND AND WAVE CONDITIONS ARE EXPECTED WITH SOUTHWEST WINDS OF
15 KNOTS OR LESS AND WAVES LESS THAN 2 FEET. A MORE ACTIVE PERIOD
RETURNS FOR THURSDAY AND FRIDAY. MAIN CONCERN FOR BOATERS WILL BE
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEK.
THUNDERSTORM CHANCES THROUGH MONDAY AFTERNOON WILL BE
ISOLATED...FOLLOWED BY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
DURING THE MONDAY NIGHT TO FRIDAY TIME FRAME. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE GIVEN THE HOT AND
HUMID AIRMASS OVER THE REGION.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TK
NEAR TERM...TK/KUBINA
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Jun 23, 4:19 AM EST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
519 AM EDT SUN JUN 23 2013
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
519 AM EDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS WEEK. LOCALLY
SEVERE THUNDERSTORMS WITH HEAVY RAIN ARE A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Thunderstorm Wind, Lucas
- When
- June 23, 6:59 PM EST
- Where
- Lucas County, 0.59 mi N of South Swanton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.589, -83.871
A trained weather spotter reported trees and power lines down in Swanton.
Hail, Morrow
- When
- June 23, 7:30 PM EST
- Where
- Morrow County, 2.52 mi ESE of Marengo
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.380, -82.780
The media relayed a report of quarter size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, June 23 to 24, 2013$9.0 million · 1 in hail · 10 events
- Flash Flood and Hail in Vermont, June 23, 2013$350,000 · 60 kt wind · 7 events
- Hail in Kansas, June 23, 2013$300,000 · 1.5 in hail · 2 events
- Flash Flood and Flood in Iowa, June 23 to 24, 2013$240,000 · 52 kt wind · 5 events
- Flash Flooding in New York, June 23, 2013$165,000 · 4 events
- Flooding and Hail in Indiana, June 23, 20131 injured · $34,000 · 61 kt wind · 11 events
- High Wind in Iowa, June 23, 2013$65,000 · 81 kt wind · 2 events
- Hail and Damaging Wind in Ohio, June 23, 2013$50,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Maine, June 23, 20132 injured · 1 in hail · 10 events
- Damaging Wind and Heavy Rain in Illinois, June 23, 2013$26,000 · 52 kt wind · 3 events
- Damaging Winds in New York, June 23, 2013$20,000 · 50 kt wind · 2 events
- Flood and Hail in Ohio, June 23, 2013$6,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461087, 458485.